Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On free products of finite abelian groups

Authors: Michael Anshel and Robert Prener
Journal: Proc. Amer. Math. Soc. 34 (1972), 343-345
MSC: Primary 20E30
MathSciNet review: 0302768
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this note is to show that if G is the free product of finitely many, finite abelian groups then the commutator subgroup is a finitely generated free group whose rank depends only on the number and orders of the factors. Moreover, we shall present a constructive procedure for obtaining a basis of this free group using the Kurosh rewriting process.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E30

Retrieve articles in all journals with MSC: 20E30

Additional Information

Keywords: Finite abelian groups, free products, commutator subgroup, rank, rewriting process
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society